[Behavioural impairments and hallucinations after consumption of boldo leaf infusions]

Therapie. 2014 Sep-Oct;69(5):465-7. doi: 10.2515/therapie/2014052. Epub 2014 Sep 18.
[Article in French]

Abstract

We report a case of behavioural impairments with hallucinations in a twelve-year-old girl, after consumption of boldo leaf infusions. The main alkaloid of boldo, named boldine, is very likely responsible for temporary neuropsychiatric disturbances present in the patient. The emergence of behavioural problems and hallucinations without any obvious cause, should lead to search for consumption of boldo leaf infusion ("tisanes"). This consumption must be avoided in children.

Publication types

  • Case Reports
  • English Abstract
  • Letter

MeSH terms

  • Akathisia, Drug-Induced / diagnosis
  • Child
  • Child Behavior Disorders / chemically induced*
  • Child Behavior Disorders / diagnosis
  • Female
  • Hallucinations / chemically induced*
  • Hallucinations / diagnosis
  • Humans
  • Peumus / adverse effects*
  • Plant Leaves
  • Plant Preparations / adverse effects*

Substances

  • Plant Preparations